Thunderstorm Wind, Kootenai
- When
- July 19, 12:30 AM PST
- Where
- Kootenai County, Coeur D Alene
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 47.680, -116.780
A severe thunderstorm uprooted a tree in Coeur D'Alene.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A severe thunderstorm uprooted a tree in Coeur D'Alene.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 18, 9:40 PM PST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1040 PM PDT WED JUL 18 2007 .SYNOPSIS...AN UNSEASONABLY VIGOROUS UPPER LEVEL SYSTEM WILL BRING CLOUDS AND INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE INLAND NORTHWEST TONIGHT AND TOMORROW. COOLER TEMPERATURES AND BREEZY CONDITION WILL ARRIVE TONIGHT WITH THE PASSAGE OF A COLD FRONT. && .DISCUSSION... REST OF TONIGHT AND THURSDAY...THE PROSPECT FOR SEVERE WEATHER ACROSS THE REGION HAS ENDED FOR AT LEAST THE REST OF THIS EVENING. RADAR AND SATELLITE SUGGESTS THE MAIN TROUGH BAROCLINIC REGION WHICH BROUGHT SIGNIFICANT PRECIPITATION TO THE WESTERN REACHES OF THE FORECAST AREA TODAY...IS SLIPPING EASTWARD AND REDEVELOPING INTO A SHIELD OF LIGHT AND MORE WIDESPREAD FRONTAL PRECIPITATION...WITH A FEW STRAY EMBEDDED THUNDERSTORMS POSSIBLE. LATEST MODELS SUGGEST SIGNIFICANT MID LEVEL FRONTOGENESIS WILL DEVELOP OVERNIGHT OVER THE EASTERN REACHES OF WASHINGTON. WITH WELL OVER 1 INCH OF PRECIPITABLE WATER OVER THE REGION...AND SURFACE DEW POINTS IN THE 50S IT WILL NOT TAKE A LOT OF FORCING TO ALLOW THIS MOISTURE TO ENHANCE INTO WIDESPREAD LIGHT RAIN SHOWERS OVERNIGHT AND THURSDAY MORNING AS THIS BAROCLINIC REGION SLOWLY PASSES THROUGH THE REGION. THUS SOME WELCOME RELIEF FROM THE DRY AND HOT CONDITIONS IS AT HAND WITH HIGH CONFIDENCE OF WIDESPREAD...BUT LIGHT AMOUNTS...OF RAIN ACROSS THE EASTERN THIRD OF WASHINGTON AND THE IDAHO PANHANDLE TONIGHT AND THURSDAY MORNING. THURSDAYS EXPECTED HIGHS AROUND 10 DEGREES COOLER THAN TODAY STILL LOOKS PLAUSIBLE WITH AN AIR MASS EXCHANGE IN PROGRESS TONIGHT. /FUGAZZI && .AVIATION... MAINLY VFR CONDITIONS EXPECTED OVER THE REGION THROUGH 06Z FRIDAY. A BROAD AND SLOW MOVING FRONTAL REGION WILL BRING WIDESPREAD VFR CEILING SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS EAST OF A LINE FROM KOMK TO KPSC THROUGH 18Z THURSDAY. AFTER 18Z SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED MAINLY OVER THE MOUNTAINS NORTH AND EAST OF THE COLUMBIA BASIN. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 62 79 56 84 59 86 / 60 60 10 10 10 10 COEUR DALENE 61 81 52 85 57 86 / 40 60 10 10 10 10 PULLMAN 56 79 50 84 54 85 / 50 60 10 10 10 10 LEWISTON 67 88 60 93 64 94 / 30 60 10 10 10 10 COLVILLE 61 76 52 86 55 89 / 60 60 10 20 10 10 SANDPOINT 63 79 53 83 55 85 / 40 60 10 10 10 10 KELLOGG 59 84 54 86 57 88 / 30 60 10 10 10 10 MOSES LAKE 63 84 58 85 60 91 / 50 20 10 10 10 10 WENATCHEE 63 84 61 82 63 87 / 30 20 10 20 10 10 OMAK 63 85 55 83 58 90 / 50 20 10 20 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1008 PM PDT WED JUL 18 2007 IDZ001>004-026-027-WAZ031>038-041>044-200515- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 1008 PM PDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 63 km away, was scanning. The volume nearest the first event began at 08:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48374.